MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEL12060
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that during a sheathless stenting procedure of a leg graft, the endovascular stent graft could not be deployed.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned delivery system revealed that the stent graft could not be deployed completely due to a stent graft strut perforating the distal outer sheath of the delivery system.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult vessel anatomy or challenging stent placement site leading to increased friction and subsequent deployment difficulties.In this case, no information regarding the vessel anatomy was provided.Not using an introducer sheath may be another contributing factor to tip damage and subsequent perforation.As reported, no introducer sheath was used during the procedure.Insufficient flushing of the device prior to use may be a further contributing factor to increased friction and subsequent device damage.In this case, no information regarding the preparation of the device was provided.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu indicates: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." in addition, the ifu states that an introducer sheath of appropriate inner diameter is required for the procedure.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6399419
Report Number9681442-2017-00104
Device Sequence Number861720
Product Code PFV
UDI-Device Identifier04049519008295
UDI-Public(01)04049519008295(17)190902(10)ANAW0509
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2019
Device Catalogue NumberFEL12060
Device Lot NumberANAW0509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1